Alert archive / Louisiana / Special Weather Statements in 2017

Special Weather Statement, NWS Shreveport, LA

September 5, 20178 parishes in Louisiana

NWS Shreveport, LA issued this special weather statement at Sep 5, 2017, 6:21 PM CDT for 8 parishes in Louisiana. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 5, 2017, 6:21 PM CDT (23:21 UTC)
Expired
Sep 5, 2017, 7:00 PM CDT
In force
39 min
Issued by
NWS Shreveport, LA

Counties Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, De Soto Parish, LA, Jackson Parish, LA, Lincoln Parish, LA, Red River Parish, LA, Webster Parish, LA

The radar

The Shreveport radar (KSHV), 77 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 5, 7:03 PM CDTTSTM WND DMG15 E Stonewall, LACADDO SHERIFF'S IS REPORTING A PRIVACY FENCE KNOCKED DOWN AND SOME TIN REMOVED FROM AN OUTBUILDING ROOF AT THE CADDO PARISH REGIONAL TRAINING ACADEMY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 11.4 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2017-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 384 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2017-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
384 J/kg
Mixed-layer CIN
-128 J/kg
Mixed-layer LCL
1291 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

256 
WWUS84 KSHV 052321
SPSSHV

Special Weather Statement
National Weather Service Shreveport LA
621 PM CDT TUE SEP 5 2017
 
LAZ001>006-010>014-021-TXZ138-151-060000-
Bossier LA-Lincoln LA-Jackson LA-Caddo LA-Webster LA-De Soto LA-
Caldwell LA-Bienville LA-Ouachita LA-Union LA-Red River LA-
Claiborne LA-Panola TX-Harrison TX-
621 PM CDT TUE SEP 5 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WEBSTER...CENTRAL DE
SOTO...SOUTHWESTERN UNION...NORTHERN RED RIVER...SOUTHWESTERN
OUACHITA...CADDO...NORTHWESTERN CALDWELL...JACKSON...BIENVILLE...
SOUTHERN CLAIBORNE...SOUTHERN BOSSIER AND LINCOLN PARISHES...
SOUTHEASTERN HARRISON AND NORTHEASTERN PANOLA COUNTIES UNTIL 700 PM
CDT...

At 621 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Farmerville to 7 miles south of Karnack.
Movement was southeast at 40 mph.

Dime size hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
Shreveport, Bossier City, Marshall, Ruston, Minden, Mansfield,
Grambling, Jonesboro, Homer, Haughton, Greenwood, Arcadia, Blanchard,
Waskom, Benton, Stonewall, Bernice, Ringgold, Sibley and Gibsland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3223 9217 3215 9287 3215 9318 3211 9316
      3201 9392 3264 9436 3285 9251
TIME...MOT...LOC 2321Z 322DEG 35KT 3273 9247 3257 9421 

$$

FB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Sep 5, 4:16 PM CDT, 2 hours 5 minutes earlier.

Area forecast discussion, Sep 5, 4:16 PM CDT, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
416 PM CDT Tue Sep 5 2017

.DISCUSSION...
Scattered convection is quickly developing along a cold front that
is located from near Mount Vernon, to De Queen, and east-northeast
into Central Arkansas. Latest mesoanalysis indicates CAPE values
in much of the warm sector are between 2000 and 3000 J/kg. While
deep layer wind profiles are not especially conducive for
organized updrafts, the cold air aloft combined with the
instability has will keep isolated severe storms a possibility
into the late evening hours. Large hail and damaging winds are the
primary threats. The overall severe threat should diminish during
the evening as diurnal instability decreases. Scattered
convection should persist along and behind the front through the
overnight hours. A few showers or storms may linger behind the
front into Wednesday morning, but all of the rain move south and
out of the area before noon.

The remainder of the forecast will be dry as a strong surface high
and upper ridge build over the region. The biggest storm with this
front will be the much colder and drier air that will move into
the region. Cold air advection and clear skies will allow
temperatures to fall into the 50s areawide Thursday and Friday
mornings. While overnight lows may moderate during the extended
periods, daytime high temperatures will generally hold steady in
the mid 80s.

On the tropical front, Tropical Depression Thirteen has developed
in the southwest Gulf of Mexico. This system is likely to move
very little. Northern flow on the eastern periphery of the upper
ridge that will build over Northern Mexico and Southwest Texas
during the weekend should steer the depression southward and into
Mexico. There should be no local impact on our area.

In regards to intense Category 5 Hurricane Irma in the Atlantic,
the five-day forecast point from the National Hurricane Center
places the center of Irma between Cuba and Florida, very near the
Florida Keys.

/CN/

&&

.PREV DISCUSSION... /issued 1140 AM CDT Tue Sep 5 2017/

AVIATION...
Cold front extends from across S AR from and KMEM and KHOT through
extreme SE OK and just S of the Red River across N TX this Tuesday
morning. This front forecast to move S into the NRN Gulf through
Wednesday with SCT TSTMS this Tuesday afternoon and evening.

Expect areal coverage and intensity to remain too sparse to produce
any MVFR ceilings or VSBY through this Tuesday evening through
sunset with clearing skies from N to S during Wednesday with
continued VFR conditions. /VIII/.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  64  82  57  82 /  50  10   0   0
MLU  62  81  54  82 /  50  10   0   0
DEQ  56  80  52  82 /  10   0   0   0
TXK  59  80  54  82 /  20   0   0   0
ELD  59  79  52  80 /  40   0   0   0
TYR  63  82  57  84 /  40  10   0   0
GGG  64  82  56  81 /  50  10   0   0
LFK  68  84  57  84 /  50  20   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

09/08
Hazardous weather outlook, Sep 5, 11:56 AM CDT, 6 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1156 AM CDT Tue Sep 5 2017

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-061100-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1156 AM CDT Tue Sep 5 2017

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms are likely this afternoon and into the
overnight hours across the entire Four State Region along and in
the wake of a strong cold front. A couple of isolated severe
thunderstorm cannot be ruled out, especially this afternoon and
this evening across Southern Arkansas and Northern Louisiana.
Widespread severe thunderstorms are not anticipated at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Next week's forecast will depend greatly on the progression of
Hurricane Irma and if the storm can enter the Gulf of Mexico. The
forecast for Hurricane Irma will continue to be monitored closely
through the upcoming forecast periods.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters is not anticipated through tonight.

09

In the hours before

Special weather statement, Sep 5, 4:30 PM CDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Shreveport LA
430 PM CDT TUE SEP 5 2017

ARZ073-052215-
Union AR-
430 PM CDT TUE SEP 5 2017

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN UNION COUNTY UNTIL 515 PM
CDT...

At 429 PM CDT, Doppler radar was tracking a strong thunderstorm over
Smackover, moving southeast at 10 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
El Dorado, Smackover, Norphlet, Calion, Lisbon, Urbana, Lawson,
Hillsboro, Kenova, Pigeon Hill and Cairo.

LAT...LON 3307 9249 3324 9292 3338 9287 3337 9279
      3339 9276 3338 9273 3336 9268 3336 9260
      3337 9259 3337 9255 3333 9252 3332 9252
      3333 9250 3332 9249 3333 9248 3330 9246
      3329 9247 3327 9243 3330 9235
TIME...MOT...LOC 2129Z 295DEG 10KT 3335 9274

FB
Special weather statement, Sep 5, 4:55 PM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Shreveport LA
455 PM CDT TUE SEP 5 2017

ARZ070-071-LAZ001-TXZ097-112-052230-
Lafayette AR-Miller AR-Caddo LA-Cass TX-Bowie TX-
455 PM CDT TUE SEP 5 2017

...SIGNIFICANT WEATHER ADVISORY FOR MILLER AND SOUTHWESTERN LAFAYETTE
COUNTIES...NORTHWESTERN CADDO PARISH...EASTERN CASS AND SOUTHEASTERN
BOWIE COUNTIES UNTIL 530 PM CDT...

At 454 PM CDT, Doppler radar was tracking a strong thunderstorm near
Genoa, or 9 miles south of Texarkana, moving south at 20 mph.

Dime size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Texarkana, Atlanta, Queen City, Fouke, Bradley, Rodessa, Garland,
Ida, Bivins, Canfield, Ravanna, McLeod, Genoa, Brightstar, Bloomburg,
Domino, Ferguson, Pleasant Valley, Gin City and Pleasant Hill.

LAT...LON 3307 9350 3302 9372 3302 9381 3301 9383
      3299 9382 3290 9416 3332 9427 3343 9375
TIME...MOT...LOC 2154Z 347DEG 16KT 3331 9400

FB
Special weather statement, Sep 5, 5:07 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Shreveport LA
507 PM CDT TUE SEP 5 2017

ARZ073-LAZ004-006-052245-
Union AR-Union LA-Claiborne LA-
507 PM CDT TUE SEP 5 2017

...SIGNIFICANT WEATHER ADVISORY FOR UNION COUNTY...NORTHWESTERN UNION
AND NORTHEASTERN CLAIBORNE PARISHES UNTIL 545 PM CDT...

At 506 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lisbon, or 10 miles west of El Dorado, moving southeast at 20 mph.

Dime size hail and winds of 30 to 40 mph will be possible with this
storm.

Locations impacted include...
El Dorado, Norphlet, Huttig, Junction City, Bernice, Strong, Calion,
Wesson, Lisbon, Urbana, Lawson, Cooley, Lapile, Felsenthal,
Spearsville, Lillie, Newell, New London, Oakland and Pigeon Hill.

LAT...LON 3283 9265 3317 9299 3323 9298 3337 9270
      3336 9254 3332 9252 3332 9246 3329 9247
      3327 9244 3330 9235 3329 9236 3326 9232
      3328 9230 3325 9223 3321 9223 3321 9218
      3316 9217 3315 9211 3307 9213 3300 9207
TIME...MOT...LOC 2206Z 315DEG 18KT 3319 9285

FB
Special weather statement, Sep 5, 5:38 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Shreveport LA
538 PM CDT TUE SEP 5 2017

LAZ001-002-052315-
Bossier LA-Caddo LA-
538 PM CDT TUE SEP 5 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CADDO AND CENTRAL
BOSSIER PARISHES UNTIL 615 PM CDT...

At 538 PM CDT, Doppler radar was tracking a strong thunderstorm over
Oil City, or 20 miles northwest of Shreveport, moving southeast at 20
mph.

Dime size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Shreveport, Bossier City, Blanchard, Benton, Oil City, Mooringsport,
Belcher, Eastwood, Fosters, Dixie, Caddo Lake, Ferguson, Linton,
Bellevue, Cavett, Barksdale Air Force Base, Forbing and Red Chute.

LAT...LON 3270 9404 3283 9390 3265 9346 3237 9375
TIME...MOT...LOC 2238Z 312DEG 17KT 3274 9395

FB
Special weather statement, Sep 5, 6:10 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Shreveport LA
610 PM CDT TUE SEP 5 2017

LAZ006-014-060000-
Ouachita LA-Union LA-
610 PM CDT TUE SEP 5 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UNION AND CENTRAL
OUACHITA PARISHES UNTIL 700 PM CDT...

At 610 PM CDT, Doppler radar was tracking a strong thunderstorm near
Farmerville, or 19 miles southwest of Huttig, moving southeast at 10
mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Monroe, Claiborne, West Monroe, Swartz, Brownsville-Bawcom,
Brownsville-Bawcomville, Farmerville, Richwood, Sterlington, Drew,
Fairbanks, Perryville, Loch Lomon, Spencer, Millhaven, Cheniere,
Bayou D Arbonne Lake, Rocky Branch, Guthrie and Deshard.

LAT...LON 3236 9223 3279 9247 3286 9231 3274 9205
      3273 9207 3269 9205 3270 9204 3271 9204
      3270 9202 3271 9197 3268 9197 3266 9194
      3266 9191 3264 9193 3260 9193 3253 9191
TIME...MOT...LOC 2310Z 317DEG 8KT 3280 9234

FB
Special weather statement, Sep 5, 6:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
621 PM CDT TUE SEP 5 2017

LAZ001>006-010>014-021-TXZ138-151-060000-
Bossier LA-Lincoln LA-Jackson LA-Caddo LA-Webster LA-De Soto LA-
Caldwell LA-Bienville LA-Ouachita LA-Union LA-Red River LA-
Claiborne LA-Panola TX-Harrison TX-
621 PM CDT TUE SEP 5 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WEBSTER...CENTRAL DE
SOTO...SOUTHWESTERN UNION...NORTHERN RED RIVER...SOUTHWESTERN
OUACHITA...CADDO...NORTHWESTERN CALDWELL...JACKSON...BIENVILLE...
SOUTHERN CLAIBORNE...SOUTHERN BOSSIER AND LINCOLN PARISHES...
SOUTHEASTERN HARRISON AND NORTHEASTERN PANOLA COUNTIES UNTIL 700 PM
CDT...

At 621 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Farmerville to 7 miles south of Karnack.
Movement was southeast at 40 mph.

Dime size hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
Shreveport, Bossier City, Marshall, Ruston, Minden, Mansfield,
Grambling, Jonesboro, Homer, Haughton, Greenwood, Arcadia, Blanchard,
Waskom, Benton, Stonewall, Bernice, Ringgold, Sibley and Gibsland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3223 9217 3215 9287 3215 9318 3211 9316
      3201 9392 3264 9436 3285 9251
TIME...MOT...LOC 2321Z 322DEG 35KT 3273 9247 3257 9421

FB

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 5:53 PM CDTSevere Thunderstorm WarningSHVMarion25 min
Sep 4, 9:49 PM CDTAreal Flood WarningSHVNatchitoches12 hr
Sep 5, 5:22 PM CDTSevere Thunderstorm WarningSHVClaiborne, Lincoln, Union28 min
Sep 5, 5:38 PM CDTSpecial Weather StatementSHVBossier, Caddo37 min
Sep 5, 5:46 PM CDTSevere Thunderstorm WarningSHVOuachita, Union29 min
Sep 5, 5:57 PM CDTAreal Flood AdvisorySHVClaiborne2 hr
Sep 5, 6:10 PM CDTSpecial Weather StatementSHVOuachita, Union50 min
Sep 5, 6:55 PM CDTSpecial Weather StatementSHVBienville, Caldwell, Jackson, Ouachita65 min
Sep 5, 2:39 PM CDTSpecial Weather StatementSHVHempstead51 min
Sep 5, 2:49 PM CDTSevere Thunderstorm WarningSHVHempstead56 min
Sep 5, 3:35 PM CDTSpecial Weather StatementSHVLittle River40 min
Sep 5, 4:09 PM CDTSpecial Weather StatementSHVLafayette, Miller51 min
Sep 5, 4:30 PM CDTSpecial Weather StatementSHVUnion45 min
Sep 5, 4:55 PM CDTSpecial Weather StatementSHVMiller35 min
Sep 5, 5:07 PM CDTSpecial Weather StatementSHVUnion38 min

Nearby

Special Weather Statements in Louisiana, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.